psychiatrist called back... hohum...

Discussion in 'General Parenting' started by totoro, Jun 8, 2007.

  1. totoro

    totoro Mom? What's a GFG?

    So she just called back... She doesn't know if the Lamictal is affecting K. Wants to give it a couple more weeks. Which is fine.
    I let her know how troubled I was and my concern with all of K's symptoms and how I have no-one to talk to, or discuss if she is OK with... That this can not be good for her developing mind... how troubling it is... "Yes it must be troubling" was all I got!!! :grrr:

    She offered nothing... no insight as to what might be going on or why. No empathy, I said should we increase the Abilify?
    She said I guess, you can increase it 1mg and then if you want another 1mg.... if I want??? She asked why we stopped the Risperdal again, I told her. Asked if we had tried Topamax? I said No. Nothing....

    See you in 3 weeks...

    I really hope this guy from the hospital comes through and I can call and cancel my apt in 3 weeks!!!
     
  2. smallworld

    smallworld Moderator

    OMG! I'm sorry she seems so clueless. I hope the other psychiatrist comes through, too. Hugs.
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Ok...I know I am the topamax advocate on this board but I am going to probably surprise the masses here and say this...I wouldnt advocate for topamax in your childs case.

    Yes...mark it on your calendar folks!

    I honestly cannot understand why she would be going for this now. It doesnt make sense. What is she doing...reading this board and following MY medications? LOL.
     
  4. totoro

    totoro Mom? What's a GFG?

    She had mentioned it before... I take a small dose of Topamax. But I would like to try other options for K before that. She is just so young.

    This psychiatrist suggested at our visit 2 times ago, a stimulant, an AD and Topamax... she is all over the place... That was when she pushed the Buspar.

    Maybe she just doesn't have the experience and will not admit it???
     
  5. Alisonlg

    Alisonlg New Member

    Oh T...I'm so sorry. I swear, reading your post I felt like I was talking to MY son's psychiatrist. Not that M's case is anything like your difficult child's case...but the same level of insensitivity, the same lack of urgency, and the same lack of empathy. :::hugs:::

    I hope you hear from that other psychiatrist very soon. 3 weeks just seems like way too long for your little girl to go on like this. 3 DAYS seems like an eternity. I mean, I know psychiatry is not an exact science and there is no magic fix, but this psychiatrist just seems so uncaring and nonchalant about it all. :frown:
     
  6. flutterbee

    flutterbee Guest

    Crossing my fingers that this new psychiatrist comes through for you. Life needs to cut you a break.

    (((HUGS)))
     
  7. pepperidge

    pepperidge New Member

    HI

    sorry it is so difficult. Your psychiatrist doesn't seem to have a clear treatment plan so I hope the new one comes through. I would want a plan that had would trial different mood stabiliers + AP in a way that was clear what was and what wasn't working, No way would I go for stims, anti-depressants or anti-anziety medications at this point, if I were in your shoes. That's a mother speaking, not a doctor, who has done a lot of the same reading that we all have.

    On the Lamictal, it is worth trying to get up to a therapeutic dose--it may well not be the best mood stabilizer for her, but if y ou get up to a higher dose at least you will have given it a run for the money.

    Topamax has helped my son with no apparent side effects so I would not discount it, but he isn't a classic BiPolar (BP) case. I would want to try to something else first maybe if I were in your shoes (maybe Lithium?). LIke everything else, we titrated up slowly.

    Too bad so much of this is experimental in the sense that they are no clear dosages etc. I would think that it would be useful to try to increase the Abilify to see if it would do any good. Given the difficulties with your psychiatrist, I wouldn't hesitate to titrate back down if you see anything similar to what you saw on Risperdal.

    sorry that you have gone through so much--when you do find the right medications it will be better, I promise...
     
  8. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Saying a prayer you get him in to the other psychiatrist. :angel:
     
Loading...